TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
217 Posts
Discussion Starter #1
So it's looking more and more like the rituximab hasn't worked, or at least it hasn't worked as well as I'd hoped. I mentioned the facial rash to my doctor's secretary, and was yoinked in for more blood tests (hopefully I'll hear at the end of the week how they're looking). I've got the rash, muscle pain, protein back where it shouldn't be, puffy eyelids, no appetite (I've got very little weight to lose!) and am generally feeling ick.

Will this sodding disease ever go away!? I've been on most of the available drugs - they either don't work or my bone marrow has a hissy fit. The only thing that works well is pred, I suppose I might as well resign myself to being on that forever. The only thing I haven't had is cyclophosphamide and I don't want it, I don't want it, I don't want it (she says stamping her foot). Grrrrrr.

Feeling a bit better now I've got that out of my system - cheers :hehe:
 

·
Registered
Joined
·
528 Posts
Fairy,

I hope that things start looking up for you. Doesn't it seem like when it rains it pours? It does feel better just to rant a bit, so rant away!
 

·
Administrator
Joined
·
10,167 Posts
Hi Fairy,

I am sorry to hear Rituxan wasn't the drug for you. I totally understand about the cyclo, I kept it as my last option too.

Let us know what the doctor decides after getting the test results.

Take care,
Lazylegs
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Fairy,

Sorry that you have not had the best of luck with the meds or with feeling better. One of my doctors did want to put me on a low dose of pred, but was affraid when I really needed it that it would not work and the last time I was on it I didn't get the energy that I usually do. Sometimes just getting it out does help the soul if nothing else. Glad you were able to do that much. Well, hope that you feel better soon.

Tammy
 

·
Banned
Joined
·
808 Posts
Hey Fairy,

am sorry that you are not feeling better, I just wondered how long it had been since the rituximab? If it has been a matter of months perhaps I can offer a glimmer of hope as I remember well the feeling that it hadn't worked and feeling really dismal at the thought that a drug that had taken so much effort to get, and on which I had pinned all my hopes wasn't 'working', my doc told me to hang in there, and after a full six months it definately started to help. Everyone is different in what the they respond to, and I know that rituximab hasn't helped everyone, I consider myself to be extremely lucky that it has been the best treatment I have had, and things are very much more manageable than they were. I do hope that things will start to improve for you soon. xx
 

·
Registered
Joined
·
217 Posts
Discussion Starter #6
Thanks for the replies. I think the rituximab and the huge dose of steroids probably stopped a flare in its tracks when I had it, so it's not all bad, but the lupus has been gradually rearing it's ugly head recently - the protein being the main problem.

I'm feeling a little less stressed about it all now - it's a bit weird, this is the first time it's ever really got to me. I am the least stressy person I know, even when I was properly ill it didn't phase me that much (probably because I was so out of it ;)). I think it's just the thought of the seriously limited options I've got if/when my kidney's go off on one again - before there was always something else to try, now there's just the dreaded cyclo. Hmmm - suppose I'll just have to cross that bridge when I get to it.

Cheers everyone. :hehe:
 
1 - 6 of 6 Posts
Top